MAUDE Adverse Event Report: SYNTHES BRANDYWINE COMBINATION T-WRENCH 8MM

SYNTHES BRANDYWINE COMBINATION T-WRENCH 8MM
Catalog Number 392.969
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Device history records review was completed for part# 392.969, lot# 4748114.Supplier: (b)(4), release to warehouse date: sep 08, 2004.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a combination t-wrench 8mm was found broken in the storage facility.No patient involvement was reported.This report is for one (1) combination t-wrench 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed on the returned subject device (combination t-wrench 8mm, part # 392.969, lot # 4748114).The returned combination t-handle wrench is confirmed to be broken.The shaft is broken inside the combination handle.The handle is cracked where the shaft connects, through where the dowel pins are inserted.The balance of the device is in good condition.A visual inspection, drawing review and device history record (dhr) review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The returned combination t-handle wrench is part of the medium external fixator set with self drilling schanz screws; stainless steel, titanium.The drawings for mm combination wrench were reviewed during investigation.No definitive root cause was able to be determined.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Date received by manufacturer reported incorrectly on the initial medwatch report-(b)(4).The correct date on the initial medwatch report-(b)(4) should be (b)(6) 2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION T-WRENCH 8MM
Common Device Name
WRENCH
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6212489
Report Number2530088-2016-10352
Device Sequence Number1070024
Product Code HXC
UDI-Device Identifier10886982198921
UDI-Public(01)10886982198921(10)4748114
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number392.969
Device Lot Number4748114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1